Alert archive / California / Winter Storm Watches in 2005
Winter Storm Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Nov 29, 2005, 4:10 PM PST. It took effect at Nov 30, 2005, 10:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2005, 4:10 PM PST (00:10 UTC)
- In effect from
- Nov 30, 2005, 10:00 PM PST
- Expired
- Dec 1, 2005, 10:42 AM PST
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 300010 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 410 PM PST TUE NOV 29 2005 CAZ004-301230- /O.NEW.KEKA.WS.A.0002.051201T0600Z-051201T2000Z/ UPPER TRINITY RIVER- 410 PM PST TUE NOV 29 2005 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR THE UPPER TRINITY RIVER AREA ABOVE 3500 FEET. A STRONG STORM OVER THE CENTRAL PACIFIC WILL SPREAD RAIN TO MUCH OF THE NORTHWEST COAST WEDNESDAY. THE STORM WILL TURN TO SNOW ABOVE 3500 TO 4000 FEET LATE WEDNESDAY NIGHT AND EARLY THURSDAY. COLD VALLEYS IN EASTERN TRINITY COUNTY COULD SEE SNOW AS LOW AS 2000 TO 2500 FEET. STORM TOTALS FROM 4000 TO 5500 FEET OF 8 TO 12 INCHES WILL BE POSSIBLE BY THURSDAY AFTERNOON. BELOW 4000 FEET TOTALS WILL BE IN THE 3 TO 6 INCH RANGE...HOWEVER THE SNOW LEVEL WILL LIKELY RISE DURING THE DAY ON THURSDAY AND THE SNOW WILL TURN TO RAIN. ALSO ON THURSDAY STRONG SOUTH WINDS WILL HELP SNOW LEVELS TO RISE...BUT ABOVE THE SNOW LINE POOR VISIBILITY IN BLOWING AND DRIFTING IS POSSIBLE. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL AND OTHER ACTIVITY. CONTINUE TO MONITOR NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR THE LATEST FORECASTS. ON THE WEB VISIT WWW.WEATHER.GOV/EUREKA. $$ CWS
5 follow-up statements
000 WWUS46 KEKA 301126 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 326 AM PST WED NOV 30 2005 CAZ004-010030- /O.CON.KEKA.WS.A.0002.051201T0600Z-051201T2000Z/ UPPER TRINITY RIVER- 326 AM PST WED NOV 30 2005 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING ABOVE 5000 FEET... A WINTER STORM WATCH ABOVE 5000 FEET REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING. A STRONG STORM OVER THE CENTRAL PACIFIC WILL SPREAD RAIN OVER NORTHWEST CALIFORNIA TONIGHT THROUGH THURSDAY. SNOW LEVELS MAY INITIALLY START OFF LOW EARLY THIS EVENING...BUT ARE EXPECTED TO RAPIDLY RISE TO 5000 FEET. COLD VALLEYS IN EASTERN TRINITY COUNTY MAY EXPERIENCE LIGHT SNOW EARLY THIS EVENING. LITTLE IF ANY ACCUMULATION IS EXPECTED. ABOVE 5000 TO 5500 FEET SNOW ACCUMULATIONS OF 6 TO 8 INCHES WILL BE POSSIBLE TONIGHT THROUGH EARLY THURSDAY...BEFORE IT CHANGES OVER TO RAIN. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS. CONTINUE TO MONITOR NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR THE LATEST FORECASTS. $$ DJB
000 WWUS46 KEKA 302114 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 114 PM PST WED NOV 30 2005 CAZ004-010615- /O.UPG.KEKA.WS.A.0002.051201T0600Z-051201T2000Z/ /O.NEW.KEKA.WS.W.0002.051201T0600Z-051202T0000Z/ UPPER TRINITY RIVER- 114 PM PST WED NOV 30 2005 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY ABOVE 3500 FEET. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STRONG STORM OVER THE CENTRAL PACIFIC WILL SPREAD RAIN AND SNOW OVER NORTHWEST CALIFORNIA TONIGHT THROUGH THURSDAY. SNOW LEVELS WILL REMAIN NEAR 3000 FEET...WITH LOCALLY LOWER SNOW LEVELS...THROUGH THE EVENING AND OVERNIGHT AND ONLY RISE SLIGHTLY LATE THURSDAY MORNING. SNOW ACCUMULATIONS OF 9 TO 12 INCHES WILL BE POSSIBLE TONIGHT THROUGH THURSDAY AFTERNOON ABOVE 3500 FEET...WITH LOCALLY LOWER LEVELS. ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE BELOW 3500 FEET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KLEESCHULTE
000 WWUS46 KEKA 010400 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 800 PM PST WED NOV 30 2005 CAZ004-011400- /O.NEW.KEKA.SN.Y.0003.051201T0600Z-051202T0000Z/ /O.CON.KEKA.WS.W.0002.051201T0600Z-051202T0000Z/ UPPER TRINITY RIVER- 800 PM PST WED NOV 30 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY ABOVE 3500 FEET... ...SNOW ADVISORY IN EFFECT UNTIL 4 PM PST THURSDAY BELOW 3500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY FOR ELEVATIONS BELOW 3500 FEET. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY FOR ELEVATIONS ABOVE 3500 FEET. A STRONG STORM SYSTEM APPROACHING NORTHWEST CALIFORNIA AND SOUTHWEST OREGON WILL SPREAD RAIN AND SNOW OVER THE REGION TONIGHT THROUGH THURSDAY. SNOW LEVELS WILL RANGE BETWEEN 2000 AND 3000 FEET OVERNIGHT INTO THURSDAY. SNOW ACCUMULATIONS OF 8 TO 12 INCHES ARE EXPECTED OVERNIGHT THROUGH THURSDAY AFTERNOON ABOVE 3500 FEET...WITH ACCUMULATIONS OF 2 TO 5 INCHES LIKELY BETWEEN 2000 AND 3500 FEET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ COLBY
000 WWUS46 KEKA 011130 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 330 AM PST THU DEC 1 2005 CAZ004-011930- /O.UPG.KEKA.SN.Y.0003.000000T0000Z-051202T0000Z/ /O.EXT.KEKA.WS.W.0002.000000T0000Z-051201T2000Z/ UPPER TRINITY RIVER- 330 AM PST THU DEC 1 2005 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON PST TODAY ABOVE 5000 FEET... THE WINTER STORM WARNING ABOVE 5000 FEET IS NOW IN EFFECT UNTIL NOON PST TODAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. A STRONG STORM SYSTEM WILL CONTINUE TO BRING HIGH ELEVATION SNOWFALL THROUGH NOON TODAY. SNOW LEVELS WILL CONTINUE TO RISE THIS MORNING...AND WILL BE ABOVE 5000 TO 5500 FEET BY NOON TODAY. SNOW MIXED WITH RAIN OR SLUSH MAY FALL AS LOW AS 3500 FEET IN COLDER VALLEYS AND CANYONS IN CENTRAL AND EASTERN TRINITY THIS MORNING. LITTLE IF ANY ACCUMULATION IS EXPECTED. ADDITIONAL SNOW ACCUMULATIONS ABOVE 5000 TO 5500 FEET WILL RANGE FROM 6 TO 8 INCHES TODAY. SNOW AND RAIN WILL TAPER OFF RAPIDLY THIS EVENING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ DJB
000 WWUS46 KEKA 011842 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1042 AM PST THU DEC 1 2005 CAZ004-011945- /O.CAN.KEKA.WS.W.0002.000000T0000Z-051201T2000Z/ UPPER TRINITY RIVER- 1042 AM PST THU DEC 1 2005 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WINTER STORM WARNING. SIGNIFICANT SNOW ACCUMULATION IS NO LONGER EXPECTED. SNOW LEVELS INCREASED TO ABOVE 5500 FEET WITH ONLY LOCALIZED LOCATIONS NEAR 4500 FEET. SOME ROADS MAY BE ICY OR SNOW COVERED MAKING DRIVING CONDITIONS HAZARDOUS. $$ KLEESCHULTE
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Nov 29, 4:00 PM PST, 10 minutes earlier.
Area forecast discussion, Nov 29, 4:00 PM PST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 400 PM PST TUE NOV 29 2005 .SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE AREA OVERNIGHT AND TUESDAY. ANOTHER STORM WILL BRING WIND AND RAIN ALONG WITH MOUNTAIN SNOWS TO NORTHWEST CALIFORNIA WEDNESDAY NIGHT AND THURSDAY. A SERIES OF COLD FRONTS WILL BRING COOLER WEATHER AND SCATTERED SHOWERS FRO THE WEEKEND. && .DISCUSSION...SHOWER ACTIVITY HAS DIED DOWN OVER MOST OF THE FORECAST AREA. CONVECTIVE CLOUDINESS SHOULD MAINLY DISSIPATE AFTER SUNSET...BUT THE EXTENSION OF THE SHORT WAVE TROUGH/UPPER LOW MOVING INTO THE PACIFIC NORTHWEST WILL TRIGGER SOME SHOWERS OVERNIGHT IN NORTHERN PORTIONS OF THE FORECAST AREA. RIDGING IS EXPECTED WEDNESDAY WITH SOME PARTIAL CLEARING AND DRY CONDITIONS DURING THE DAY. THE VERY MOIST CIRCULATION...NOW SHOWING UP ON SATELLITE AT ABOUT 33N 148W...IS FORECAST TO BRING STRONG WARM ADVECTION/ISENTROPIC LIFT WITH HEAVY PRECIPITATION TO THE FORECAST AREA BY WEDNESDAY AFTERNOON OR EVENING. THE STORM IS QUITE WARM BUT INITIALLY THE UPPER TRINITY RIVER REGION WILL BE QUITE COLD. VALLEYS SHOULD RADIATE TONIGHT AND THE COLD AIR WILL LIKELY REMAINED TRAPPED. A SIMILAR SCENARIO IS IN STORE FOR EARLY WEDNESDAY EVENING...BEFORE THE PRECIPITATION SPREADS INTO TRINITY COUNTY. A WINTER STORM WATCH HAS BEEN POSTED FOR LATE WEDNESDAY NIGHT AND THURSDAY ABOVE 3500 FEET...BUT DEPENDING ON THE STRENGTH OF THE TRAPPED AIR...THE SNOW LEVELS COULD BE LOWER. THE MODELS ARE AGAIN FORECASTING A DEEPENING SURFACE LOW OFF THE OREGON/CALIFORNIA COAST WITH A STRONG WIND POTENTIAL. THE DIFFERENCE FROM MONDAYS STORM IS THE WIND POTENTIAL IN THE INTERIOR WHICH MAY MIX OUT THE AIR IN THE VALLEYS...HOWEVER THE FORECAST STRONG EAST WINDS...MAY CONTRIBUTE TO THE SNOW POTENTIAL WITH UPSLOPE FLOW. LONGER TERM...THE MODELS AMPLIFY THE RIDGE OVER THE EASTERN PACIFIC AND DRIVE A DEEP TROUGH INTO THE WESTERN U.S. WAVES ASSOCIATED WITH THIS TROUGH WILL CONTINUE TO DRIVE WARM ADVECTION PACIFIC MOISTURE INTO THE REGION THROUGH EARLY NEXT WEEK. CWS && AVIATION...29/18Z TAF CYCLE INDICATES SOME CLEARING TONIGHT WITH AREAS OF STRATOCUMULUS IN COLD POOL ALOFT...DIMINISHING WITH SUNSET. ISOLATED SHOWERS ALSO EXPECTED TO DIMINISH WITH LOSS OF INSOLATION. EXPECTING SHALLOW GROUND FOG TO FORM OVERNIGHT WITH CLEAR SKIES...LIGHT WINDS AND AMPLE SURFACE MOISTURE FROM RECENT RAINS/SNOWS. MJV && .EKA...WATCHES/WARNINGS/ADVISORIES HIGH WIND WATCH REDWOOD COAST...MENDOCINO COAST AND NORTH COAST INTERIOR ZONES WEDNESDAY NIGHT THROUGH THURSDAY. WINTER STORM WATCH UPPER TRINITY RIVER WEDNESDAY NIGHT AND THURSDAY. GALE WARNING...HAZARDOUS SEAS WARNING WED AFTERNOON THROUGH THURSDAY AFTERNOON ALL WATERS. SMALL CRAFT ADVISORY THROUGH WEDNESDAY AFTERNOON ALL WATERS. && VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Nov 29, 5:15 AM PST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 515 AM PST TUE NOV 29 2005 CAZ003-301315- NORTH COAST INTERIOR- 515 AM PST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. SEE SFONPWEKA FOR MORE INFORMATION. CAZ001-301315- REDWOOD COAST- 515 AM PST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. SEE SFONPWEKA FOR MORE INFORMATION. CAZ002-301315- MENDOCINO COAST- 515 AM PST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. SEE SFONPWEKA FOR MORE INFORMATION.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 4:49 AM PST | High Wind Warning | EKA | 23 hr | |
| Nov 30, 4:49 AM PST | Wind Advisory | EKA | 29 hr | |
| Nov 30, 1:14 PM PST | Winter Storm Warning | EKA | 21 hr |
Nearby
Winter Storm Watches in California, 2005Every winter storm watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.